Dispersion in laminar tube flow at low Peclet numbers or short times

J. S. Vrentas, C. M. Vrentas

Research output: Contribution to journalArticlepeer-review

34 Scopus citations

Abstract

A new asymptotic solution is developed for the dispersion of a passive solute in a Newtonian fluid in fully‐developed laminar flow through a straight circular tube. A perturbation solution to the convective dispersion problem is constructed by utilizing the pure diffusion solution as an initial approximation in an iterative successive approximation procedure. The derived perturbation solution is shown to be valid at both short and long times for sufficiently low values of the Peclet number and is also valid at any value of the Peclet number for sufficiently small values of time.

Original languageEnglish (US)
Pages (from-to)1423-1430
Number of pages8
JournalAIChE Journal
Volume34
Issue number9
DOIs
StatePublished - Sep 1988

All Science Journal Classification (ASJC) codes

  • Biotechnology
  • Environmental Engineering
  • Chemical Engineering(all)

Fingerprint Dive into the research topics of 'Dispersion in laminar tube flow at low Peclet numbers or short times'. Together they form a unique fingerprint.

Cite this